Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 49, NWS Albuquerque, NM

May 29, 2016Curry County, Quay County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2016, 4:10 PM MDT for Curry County, Quay County, Roosevelt County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2016, 4:10 PM MDT (22:10 UTC)
Expired
May 29, 2016, 5:00 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Curry County, NM, Quay County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 8 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:53 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

086 
WUUS55 KABQ 292210
SVRABQ
NMC009-037-041-292300-
/O.NEW.KABQ.SV.W.0049.160529T2210Z-160529T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
410 PM MDT SUN MAY 29 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO...
  NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO...
  SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 500 PM MDT

* AT 409 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHEAST OF HOUSE TO 6 MILES NORTH OF
  MELROSE...MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOUSE...RAGLAND...MCALISTER AND FORREST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3485 10381 3472 10326 3447 10357 3454 10393
TIME...MOT...LOC 2209Z 231DEG 17KT 3458 10382 3452 10362 

HAIL...1.00IN
WIND...60MPH

$$

34
2 follow-up statements
170 
WWUS55 KABQ 292241
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT SUN MAY 29 2016

NMC009-037-041-292300-
/O.CON.KABQ.SV.W.0049.000000T0000Z-160529T2300Z/
CURRY-ROOSEVELT-QUAY-
441 PM MDT SUN MAY 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR WEST CENTRAL CURRY...NORTHWESTERN ROOSEVELT AND SOUTH CENTRAL
QUAY COUNTIES...

AT 441 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF RAGLAND TO 12 MILES NORTHWEST OF
RANCHVALE...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOUSE...RAGLAND AND MCALISTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3485 10381 3472 10344 3452 10366 3454 10393
TIME...MOT...LOC 2241Z 231DEG 17KT 3466 10370 3460 10350 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

34
708 
WWUS55 KABQ 292259 RRA
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT SUN MAY 29 2016

NMC009-037-041-292309-
/O.EXP.KABQ.SV.W.0049.000000T0000Z-160529T2300Z/
CURRY-ROOSEVELT-QUAY-
459 PM MDT SUN MAY 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CURRY...
NORTHWESTERN ROOSEVELT AND SOUTH CENTRAL QUAY COUNTIES WILL EXPIRE AT
500 PM MDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.

LAT...LON 3485 10381 3472 10344 3452 10366 3454 10393
TIME...MOT...LOC 2258Z 231DEG 17KT 3466 10370 3460 10350 

$$

34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:08 PM MDT, 2 minutes earlier.

Area forecast discussion, May 29, 4:08 PM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
408 PM MDT SUN MAY 29 2016

.SYNOPSIS...
Scattered showers and thunderstorms have erupted across the east
third or so of New Mexico, a few having been severe so far this
afternoon, and they will continue for some time into tonight.
The warming trend continues into Monday with daytime temperatures
reaching to near or slightly above normal for late May at most
locales. Outside of the east, mostly dry conditions with
afternoon breezes will remain the case though Monday, even most
of Tuesday. A fairly strong backdoor cold front will push
south and west across the area later Tuesday and Wednesday and
bring much needed moisture for showers and storms. Temperatures
will drop back below normal behind the front and stay there
through Thursday. A renewed warming trend is forecast for the
end of the work week and into the weekend with temperatures
rising back to near normal with lowering chances for rain.

&&

.DISCUSSION...
The thunderstorm machine got going fairly early on in the east,
with several severe storms so far, and will continue into the
eve. Severe storm watch to be continued through 03z for good
portion of the east. Slow moving upper low vicinity of south
CA will take its time heading toward NM over the next several
days. West and central NM will stay on the dry slotted side of
with any convection there through Mon producing mostly gusty
winds and very little to no measurable precip. Portions of the
east though will be dealing with a dryline wafting back and
forth, westbound at night and eastbound daytime. Similar setup
for Mon thanks to a retreating dryline overnight tonight, tho
models are indicating storm initiation probably a little
farther east mon compared to today. Otherwise, warming trend
continues through Monday with temperatures rising to near or
slightly above normal at most locales.

Backdoor cold front is still shaping up to move south and west
across our area later Tuesday into Wednesday. Strong to
potentially severe storms are poss late Tue between the Sangres
and the TX/OK borders near and behind the front, and possibly out
ahead of the front across the east central plains as Gulf
moisture is pulled westward in the lower boundary layer depending
on the exact track of the of the upper low. The front will surge
westward through gaps in the central mtn chain late Tue night or
Wed morn with windy, maybe very windy, conditions a good bet in
the Rio Grande and Upper Tularosa Valleys. Moisture advection
behind the front will be sufficient to aid in development of
wetting showers and storms Wed west to near the Continental
Divide. Temperatures will take a dip below normal behind the
front and pretty much hold there through Thu.

A healthy high amplitude upper ridge still expected by both the
12z GFS and ECMWF models to build over the Great Basin and
Desert SW late week then gradually shift east over the
central/southern Rockies and New Mexico through the weekend.
This will initiate a warming trend from late week through the
weekend with temps headed to near or slightly above normal for
early June. Sufficient moisture will remain for daily rounds of
storms Fri-Sun, more so higher terrain than the lowlands, but
wetting footprint should gradually decrease given a slow downturn
in moisture lvls.

43

&&

.FIRE WEATHER...
TOPSY TURVY WEATHER WILL DEVELOP DURING THE NEXT FEW DAYS. CURRENT
WEATHER WILL BE DOMINATED BY A STRONG MID LEVEL DRY INTRUSION AND
VERY DRY AIRMASS ACROSS THE WEST AND LOCALIZED WETTING RAIN DUE TO
THE DRY LINE ACROSS THE EAST. A STRONG BACK DOOR COLD FRONT IS STILL
EXPECTED TO SWEEP SOUTH AND WESTWARD ACROSS THE FORECAST AREA
TUESDAY AND WEDNESDAY. HUMIDITY VALUES WILL RISE FROM EAST TO WEST
AND TEMPERATURES WILL COOL. MIXING HEIGHTS WILL ALSO LOWER. WETTING
RAIN POTENTIAL WILL ALSO INCREASE ALTHOUGH AREAS BETWEEN THE RIO
GRANDE VALLEY AND AZ STATE LINE WILL EXPERIENCE A MIXTURE OF STORM
DRYNESS WITH MORE DRIER THAN WETTER ACTIVITY MIDWEEK.

A COUPLE OF WEATHER ENTITIES WILL BE THE MAJOR PLAYERS DURING THE
NEXT COUPLE OF DAYS. A CLOSED/CUT OFF UPPER LOW CURRENTLY SPINNING
OVER SOUTHERN CALIFORNIA WILL PROGRESS EASTWARD. AT THE SAME TIME A
PRONOUNCED SURFACE DRYLINE OR MOISTURE GRADIENT WILL SLOSH BACK AND
FORTH ACROSS THE EASTERN PLAINS. IN BETWEEN THE DRYLINE AND CUT OFF
LOW WILL BE A VERY DRY AIRMASS...BOTH AT THE SURFACE AS WELL AS
ALOFT. RH RECOVERIES ONCE AGAIN WILL BE POOR ACROSS WESTERN/CENTRAL
AREAS TONIGHT AND MONDAY NIGHT. MUCH HIGHER RECOVERIES ACROSS THE
EAST. WINDS WILL BE BREEZY DURING THE AFTERNOONS FROM A
SOUTHWESTERLY DIRECTION BUT NOTHING OUT OF THE ORDINARY FOR THIS
TIME OF YEAR. DID INCREASE WIND SPEEDS A LITTLE ABOVE MODEL GUIDANCE
ON THE BACKSIDE OF THE DEPARTING OR RETREATING DRYLINE REST OF THIS
AFTERNOON AND MONDAY AFTERNOON. DRIER SHOWER AND THUNDERSTORM
POTENTIAL WILL INCREASE AS THE UPPER LOW DRAWS CLOSER BUT MAINLY
IMPACT THE HIGHER TERRAIN OF THE WESTERN AND CENTRAL HIGHLANDS.
WETTER STORMS WOULD BE FOUND ALONG THE RETREATING DRYLINE. Mixing
HEIGHTS ARE PROJECTED TO BE QUITE HIGH MONDAY AFTERNOON.

STILL HIGH CONFIDENCE FOR TUESDAY BEING THE TRANSITION DAY. A
VIGOROUS BACK DOOR COLD FRONT WILL PUSH INTO THE NORTHEAST PLAINS
DURING THE MORNING AND CONVECTIVELY ENHANCE SOUTH AND WESTWARD
DURING THE DAY AND OVERNIGHT PERIOD. STRONGER GAP WINDS WILL BE
POSSIBLE TO THE LEE OF THE CENTRAL MTNS INCLUDING IMPACTS TO THE RIO
GRANDE VALLEY. HUMIDITY WILL GO ON THE RISE WHILE TEMPERATURES COOL.
PRIOR TO THE COLD FRONTAL IMPACT...A LITTLE MORE DRIER SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE WESTERN HIGHLANDS DUE TO THE
UPPER LOW PLACEMENT. MODELS VARY ON THE COVERAGE AND LIQUID WATER
AMOUNTS BUT IT IS SAME TO ASSUME DRY THUNDERSTORMS WILL BE AROUND
ACROSS THE WEST. THE LOW LEVELS WILL CONTINUE TO BE DRY THUS GUSTY
OUTFLOW WINDS IS A CERTAINTY WITH THAT ACTIVITY. WETTING RAIN IS
HIGHLY LIKELY ALONG THE COLD FRONTAL SURGE AND IMPACT THE EAST
SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TUESDAY INTO TUESDAY NIGHT.
MIXING HEIGHTS ARE PROJECTED TO BE VERY HIGH ACROSS THE WESTERN HALF
ON TUESDAY.

A COOLER AND HIGHER HUMIDITY AIRMASS IS EXPECTED TO IMPACT MOST OF
THE FORECAST AREA ON WEDNESDAY. THE MAIN DRY TO WET BATTLE ZONE WILL
BE FOUND BETWEEN THE CONTINENTAL DIVIDE AND AZ STATE LINE. WETTING
MOISTURE POTENTIAL WILL BE FOUND ACROSS CENTRAL AND SOUTHERN AREAS.
DRIER STORMS WOULD BE FOUND NEAR THE CONTINENTAL DIVIDE. STRONGEST
WIND DURING THIS PERIOD WOULD BE ASSOCIATED WITH THUNDERSTORMS.

MODELS REMAIN CONSISTENT WITH SHOWING A BUILDING UPPER RIDGE OVER
THE SOUTHWEST AREA THURSDAY THROUGH THE WEEKEND. MOISTURE TRAPPED
WITHIN THE UPPER HIGH WOULD RECYCLE OUT IN THE FORM OF DRIER SHOWERS
AND THUNDERSTORMS. TEMPERATURES WOULD WARM WHILE HUMIDITY VALUES
GRADUALLY LOWER. THE CURRENT ECMWF AND GFS ARE RATHER CONSISTENT
WITH THEIR PACIFIC LOW/UPPER RIDGE PLACEMENT BUT SUSPECT THEY WILL
HAVE ISSUES IN THE COMING DAYS. THUS...EXPECT SOME ADJUSTMENTS TO
THE LONG RANGE FORECAST. IF THE RIDGE STAYS PUT THEN ANOTHER BACK
DOOR COLD FRONT WOULD BE POSSIBLE DURING THE WEEKEND.

50

&&

.AVIATION...
18Z TAF CYCLE
Complexity of aviation hazards exist during the next 24 hrs. The
main hazard will be due to strong to severe storms across the
eastern plains during the rest of the afternoon into the early to
mid evening. Made mention of VCTS at TCC/ROW mid to late
afternoon. Higher based virga activity would be found elsewhere
and could impact GUP/LVS and lesser extent SAF/FMN. Winds will
shift around due to the SH/TS activity. Models are indicating a
stronger outflow or gust front originating from the cluster of
storms across the far east to push back towards the central mtns
overnight. If a stronger boundary develops then short term changes
in wind speeds/direction would occur at LVS/TCC/ROW and to a
lesser extent SAF and perhaps ABQ overnight. Lastly...low cigs due
to an overnight moisture surge is once again expected. Expect main
impacts to TCC and ROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  45  84  46  84 /   0   5   5   5
Dulce...........................  38  79  39  79 /  10   5  10  20
Cuba............................  41  80  40  79 /   0   0   5  20
Gallup..........................  36  80  36  78 /   0   0   0  10
El Morro........................  34  76  34  74 /   0   0   0  10
Grants..........................  37  82  37  79 /   0   5   0  10
Quemado.........................  43  78  42  77 /   0   5   0   5
Glenwood........................  51  86  49  84 /   0   0   0   0
Chama...........................  34  73  35  72 /  10  10  10  50
Los Alamos......................  49  80  49  77 /   0   5   5  10
Pecos...........................  45  79  46  76 /   5   5   5  30
Cerro/Questa....................  38  76  39  73 /   5  10   5  50
Red River.......................  35  65  36  60 /  10  20  10  60
Angel Fire......................  29  69  31  65 /  10  20  10  50
Taos............................  36  78  39  75 /   5   5   5  30
Mora............................  43  75  43  71 /  20  10   5  40
Espanola........................  46  82  46  80 /   0   0   5  10
Santa Fe........................  48  80  49  77 /   0   5   5  20
Santa Fe Airport................  45  82  46  81 /   0   0   0  10
Albuquerque Foothills...........  57  84  53  83 /   0   0   0   5
Albuquerque Heights.............  56  85  54  84 /   0   0   0   0
Albuquerque Valley..............  51  88  51  86 /   0   0   0   0
Albuquerque West Mesa...........  54  86  54  85 /   0   0   0   0
Los Lunas.......................  51  88  51  86 /   0   0   0   0
Rio Rancho......................  54  85  53  84 /   0   0   0   5
Socorro.........................  53  91  52  88 /   0   0   0   0
Sandia Park/Cedar Crest.........  52  80  51  77 /   0   0   0  10
Tijeras.........................  51  81  50  79 /   0   0   0  10
Moriarty/Estancia...............  44  82  44  80 /   0   0   0   5
Clines Corners..................  46  80  46  78 /   0   5   0  10
Gran Quivira....................  50  82  48  80 /   0   0   0   5
Carrizozo.......................  54  85  53  84 /   5   0   0   5
Ruidoso.........................  47  79  46  79 /   5   5   5   5
Capulin.........................  48  76  47  68 /  20  20  10  50
Raton...........................  44  82  46  72 /  10  10  10  50
Springer........................  46  83  45  74 /  10  10   5  30
Las Vegas.......................  43  79  43  75 /   5   5   5  20
Clayton.........................  52  85  54  72 /  30  10  10  40
Roy.............................  50  81  49  75 /  10   5   5  20
Conchas.........................  56  87  54  83 /  10   5  10  20
Santa Rosa......................  53  88  52  85 /   5   5   5   5
Tucumcari.......................  57  90  56  86 /  20  10  20  20
Clovis..........................  56  85  56  85 /  30  30  30  30
Portales........................  58  86  58  86 /  20  30  30  30
Fort Sumner.....................  56  88  55  87 /  10  10  10   5
Roswell.........................  59  91  58  93 /  10  10  10   5
Picacho.........................  51  89  52  87 /   5  10   5   5
Elk.............................  49  83  50  83 /   5   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

43
Hazardous weather outlook, May 29, 5:31 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 AM MDT SUN MAY 29 2016

NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
531 AM MDT SUN MAY 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN
PLAINS NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING. LARGE
HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG TO POTENTIALLY SEVERE STORMS ARE POSSIBLE MONDAY
AFTERNOON AND EVENING NEAR THE TEXAS BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY FOR PORTIONS OF THE
EASTERN PLAINS NEAR THE TEXAS BORDER DUE TO SEVERE THUNDERSTORMS.

11

In the hours before

Special weather statement, May 29, 2:50 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT SUN MAY 29 2016

NMZ534>536-292115-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
250 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CURRY...NORTHWESTERN
ROOSEVELT AND SOUTH CENTRAL QUAY COUNTIES UNTIL 315 PM MDT...

AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF HOUSE...OR 31 MILES EAST OF FORT
SUMNER...MOVING NORTH AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCALISTER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.

LAT...LON 3447 10372 3450 10385 3478 10383 3469 10352
TIME...MOT...LOC 2049Z 188DEG 6KT 3461 10372

34
Special weather statement, May 29, 3:14 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT SUN MAY 29 2016

NMZ536-292145-
ROOSEVELT COUNTY-
314 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROOSEVELT COUNTY
UNTIL 345 PM MDT...

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF KENNA...OR 36 MILES
SOUTHWEST OF PORTALES...MOVING NORTH AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELIDA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN AND EAST CENTRAL NEW MEXICO.

LAT...LON 3365 10359 3366 10368 3367 10372 3382 10372
      3382 10377 3398 10373 3389 10343
TIME...MOT...LOC 2114Z 199DEG 14KT 3374 10367

34
Special weather statement, May 29, 3:16 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT SUN MAY 29 2016

NMZ534-535-292145-
CURRY COUNTY-QUAY COUNTY-
316 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CURRY AND SOUTH
CENTRAL QUAY COUNTIES UNTIL 345 PM MDT...

AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF RAGLAND...OR 32 MILES NORTHWEST
OF CLOVIS...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCALISTER AND FORREST.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.

LAT...LON 3457 10372 3471 10381 3493 10364 3469 10338
TIME...MOT...LOC 2116Z 240DEG 16KT 3467 10368

34
Special weather statement, May 29, 3:21 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MDT SUN MAY 29 2016

NMZ535-292145-
CURRY COUNTY-
321 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CURRY COUNTY UNTIL
345 PM MDT...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MELROSE...OR 22 MILES NORTHWEST OF
PORTALES...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MELROSE...SAINT VRAIN AND CANNON AIR FORCE BASE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.

LAT...LON 3431 10364 3445 10374 3447 10374 3465 10351
      3440 10330
TIME...MOT...LOC 2121Z 248DEG 11KT 3443 10359

34
Special weather statement, May 29, 3:48 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SUN MAY 29 2016

NMZ535-292215-
CURRY COUNTY-
348 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CURRY COUNTY UNTIL 415 PM
MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RANCHVALE...OR 12 MILES NORTHWEST OF
CLOVIS...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RANCHVALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.

LAT...LON 3441 10332 3448 10350 3471 10345 3459 10315
TIME...MOT...LOC 2148Z 196DEG 12KT 3452 10339

34
Special weather statement, May 29, 4:00 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT SUN MAY 29 2016

NMZ534-536-292230-
QUAY COUNTY-ROOSEVELT COUNTY-
400 PM MDT SUN MAY 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT AND SOUTH
CENTRAL QUAY COUNTIES UNTIL 430 PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF HOUSE...OR 26 MILES EAST OF
FORT SUMNER...MOVING NORTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCALISTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.

LAT...LON 3461 10371 3460 10374 3445 10374 3448 10390
      3473 10386 3467 10370
TIME...MOT...LOC 2200Z 193DEG 10KT 3454 10378

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:15 AM MDTSpecial Weather StatementABQQuay45 min
May 29, 11:41 AM MDTSevere Thunderstorm WarningABQHarding, Quay26 min
May 29, 12:37 PM MDTSpecial Weather StatementABQLincoln38 min
May 29, 1:07 PM MDTSpecial Weather StatementABQ23 min
May 29, 1:23 PM MDTSevere Thunderstorm WarningABQQuay36 min
May 29, 1:26 PM MDTSpecial Weather StatementABQLincoln49 min
May 29, 1:41 PM MDTSevere Thunderstorm WarningABQLincoln23 min
May 29, 1:46 PM MDTAreal Flood AdvisoryABQQuay119 min
May 29, 1:54 PM MDTSevere Thunderstorm WarningABQQuay50 min
May 29, 1:56 PM MDTSpecial Weather StatementABQCurry49 min
May 29, 2:03 PM MDTSpecial Weather StatementABQ27 min
May 29, 2:17 PM MDTSpecial Weather StatementABQGuadalupe28 min
May 29, 2:21 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel25 min
May 29, 2:31 PM MDTSpecial Weather StatementABQ14 min
May 29, 2:35 PM MDTSpecial Weather StatementABQSan Miguel25 min
May 29, 2:47 PM MDTSevere Thunderstorm WarningABQSan Miguel19 min
May 29, 2:50 PM MDTSpecial Weather StatementABQCurry25 min
May 29, 3:14 PM MDTSpecial Weather StatementABQRoosevelt31 min
May 29, 3:16 PM MDTSpecial Weather StatementABQCurry29 min
May 29, 3:21 PM MDTSpecial Weather StatementABQCurry24 min
May 29, 3:23 PM MDTSevere Thunderstorm WarningABQRoosevelt52 min
May 29, 3:26 PM MDTSevere Thunderstorm WarningABQCurry49 min
May 29, 3:37 PM MDTSevere Thunderstorm WarningABQChaves38 min
May 29, 3:48 PM MDTSpecial Weather StatementABQCurry27 min
May 29, 4:00 PM MDTSpecial Weather StatementABQCurry30 min
May 29, 4:16 PM MDTSevere Thunderstorm WarningABQRoosevelt44 min
May 29, 4:23 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt112 min
May 29, 4:29 PM MDTTornado WarningABQCurry31 min
May 29, 4:43 PM MDTSevere Thunderstorm WarningABQRoosevelt29 min
May 29, 4:57 PM MDTSpecial Weather StatementABQRoosevelt33 min
May 29, 5:00 PM MDTSpecial Weather StatementABQQuay30 min
May 29, 5:09 PM MDTSpecial Weather StatementABQCurry36 min
May 29, 5:10 PM MDTSpecial Weather StatementABQQuay35 min
May 29, 5:25 PM MDTSevere Thunderstorm WarningABQRoosevelt36 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.